Thunderstorm Wind, Carroll
- When
- August 21, 2:10 PM CST
- Where
- Carroll County, Teoc
- Measured
- 53 kt (61 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 33.583, -90.067
A few powerlines were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 21, 2:55 AM CST, 11 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 355 AM CDT THU AUG 21 2003 THE UPPER TROUGH AXIS EXTENDING FROM THE NRN GULF INTO THE CNTRL GULF COAST REGION WILL SHIFT SLOWLY WEST TODAY AND PROMOTE SCATTERED MAINLY AFTN/EVNG TSTM ACTIVITY (40-50 POPS) OVER THE FORECAST AREA WITH COVERAGE A BIT GREATER OVER SRN AND ERN PORTIONS. BASED ON SEVERITY OF SOME STORMS YDAY IN A SIMILAR PATTERN...WORDING IN HWO WILL BE ENHANCED TO CONVEY SVR RISK FOR TODAY. TOUGHEST HEAT SHOULD CONTINUE TO BE IN THE DELTA REGION WHERE HEAT INDICES WILL TOP OUT 105 DEG F. DRY BULB TEMPS COULD BE SLIGHTLY COOLER TODAY BECAUSE OF AN INCREASE IN CONVECTIVE CLOUD COVER COMPARED TO RECENT DAYS...THOUGH NOT AS LOW AS MET GUIDANCE WHICH KEEPS ALL AREAS < 90 DEG F. AFTER TODAY...THE GFS/UKMET/ETA ARE IN AGREEMENT THAT THE TROUGH AXIS WILL CONTINUE WWD WITH BUILDING HEIGHTS OVER LOWER MS VALLEY REGION RESULTING IN AN INCREASINGLY UNFAVORABLE CONVECTIVE SETTING (500MB TEMPS -4 DEG C). A SURFACE COLD FRONT WILL DROP SWD ACROSS THE REGION OVER THE WEEKEND THEN STALL ALONG THE GULF COAST SUNDAY. BELIEVE THAT ANY CONVECTION ALONG THE FRONT WILL BE TOUGH TO SUSTAIN IN THE HARSH MID LEVEL ENVIRONMENT AND HAVE REDUCED POPS SOME FOR FRI-SUN TIME FRAME. IN ANY CASE...SHOULD SEE BEST COVERAGE OF ANY STORMS OVER SRN THIRD OF THE FORECAST AREA WHERE THE UPPER RIDGE SHOULD HAVE LESS INFLUENCE. THE SAME THINKING HOLDS TRUE INTO EARLY NEXT WEEK AS THE RIDGE AXIS SETS UP JUST TO OUR NORTH. HAVE ADJUSTED PRECIP/WX GRIDS ACCORDINGLY. .JAN... AR...NONE. LA...NONE. MS...NONE. 43
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221624- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1124 AM CDT THU AUG 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE REGION THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES SLOWLY OVER THE AREA. THIS UPPER DISTURBANCE WILL COMBINE WITH LINGERING SURFACE BOUNDARIES TO FIRE THUNDERSTORMS LATER TODAY. THE BEST COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE ALONG AND SOUTH OF THE NATCHEZ TRACE. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT MAY CONTAIN WIND GUSTS TO 40 MPH. AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER WILL SEE STRONG SURFACE HEATING AND TEMPERATURES IN THE MID 90S. THESE TEMPERATURES WILL RESULT IN STRONG INSTABILITY WHICH WILL SUPPORT ISOLATED SEVERE THUNDERSTORMS. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND SMALL HAIL. FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY STORMS THAT DEVELOP. THE STRONGEST STORMS WILL LIKELY OCCUR BETWEEN 3 AND 7 PM. ...FLOODING... A VERY MOIST AIRMASS REMAINS IN PLACE OVER THE OUTLOOK AREA. SLOW MOVING THUNDERSTORMS WILL DEVELOP MAINLY THIS AFTERNOON AND LINGER INTO THE EVENING HOURS. STORMS WILL PRODUCE HEAVY RAINFALL IN SHORT PERIODS OF TIME. RAINFALL AMOUNTS AROUND TWO INCHES AN HOUR WILL BE POSSIBLE. PONDING OF WATER MAY OCCUR ON ROADS AND OTHER LOW LYING AREAS. ...SEASONAL THREATS... HEAT INDICES MAY EXCEED 105 DEGREES THIS AFTERNOON ALONG AND NORTHWEST OF A LINE FROM BASTROP LOUISIANA...TO SILVER CITY AND GREENWOOD MISSISSIPPI. TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S OVER THIS REGION. THE COMBINATION OF THE HIGH TEMPERATURES AND HIGH HUMIDITY WILL SEND HEAT INDICES TO AROUND 105 BY THE EARLY AFTERNOON. PERSONS WORKING OUTDOORS SHOULD WEAR LIGHT CLOTHING...TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER TO HELP AVOID HEAT EXHAUSTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR AREAS WEST OF THE MISSISSIPPI RIVER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CDT THU AUG 21 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM OVETT MS WIND DAMAGE
08/20/03 JONES SEVERAL TREES AND
POWERLINES DOWN. REPORTED
BY ELECTRIC POWER
ASSOCIATION.
0415 PM 2 N OAK GROVE MS 0.88 INCH HAIL
08/20/03 LAMAR REPORTED BY LAMAR COUNTY
EMA.
0540 PM 4 S CARNES MS WIND DAMAGE
08/20/03 FORREST SEVERAL TREES DOWN.
REPORTED BY FORREST
COUNTY EMA.
0655 PM NEW HEBRON MS WIND DAMAGE
08/20/03 LAWRENCE A FEW TREES DOWN.
REPORTED BY ELECTRIC
POWER ASSOCIATION.
0700 PM BUSH MS WIND DAMAGE
08/20/03 SIMPSON A FEW TREES DOWN. PUBLIC
REPORT.The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
A few powerlines were blown down.
A few trees and large limbs were blown down on powerlines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378216, 5378217.